Just started on doxepin has anyone taken this?

Discussion in 'Fibromyalgia Main Forum' started by brneyedgrl, Aug 29, 2003.

  1. brneyedgrl

    brneyedgrl New Member

    Hello. Two days ago the dr. took me off zoloft and started me on doxepin for severe itching. Last night my legs and feet started swelling like I was retaining fluid and my urine output has decreased. Could this be a side effect of doxepin or maybe because of quitting the zoloft? I have never had this problem before. Has anyone taken doxepin? It really has seemed to help me so far. Also my face seems to be puffier. Thanks for any advice.
    brneyedgrl
  2. kellygirl

    kellygirl Member

    When I first became ill about 15 years ago, the first thing that was treated was the sleep disorder, which I didn't know I had. I wasn't hitting the deep level of sleep. I was only on 20 mg at night. I eventually went off it and have had no problem w/ sleep since. So, I don't know if it was effective at that time or not. Maybe, a placebo effect. I had no ill effects from it.
  3. klutzo

    klutzo New Member

    I don't know about the swelling, but the urinary problem could definitely be the Doxepin. All antihistamines can cause urinary retention, and besides being an anti-depressant, Doxepin is also a very stong anti-histamine. Please call your doctor about these symptoms, since they are not something you can just put up with.

    I took Doxepin for only two weeks once. It made me gain 9 lbs. in only two weeks, and it caused such a hangover that I would sleep 14 hrs. one night, and not at all the next. I now know that Doxepin liquid drops are available for those of us who are dose sensitive, and a much smaller dose can be taken that way, but I will not take anti-depressants for other reasons now.

    For more info on side-effects, and to find out if a lower dose might get rid of them, the best person to ask is your pharmacist. They know far more about this than the doctors do.

    Best of luck,
    Klutzo